Mirtazapine withdrawal and insomnia - Anxiety Support

Anxiety Support
45,329 members46,062 posts

Mirtazapine withdrawal and insomnia

Duffers1
Duffers1

Has anyone had really bad insomnia after coming off of mirtazapine. I came off them really slowly and feel ok but can't get to sleep at all and struggle to stay asleep longer than 15 minutes. Any idea how long this withdrawal side effect will last?

14 Replies
oldestnewest

Duffers1, for each of us it can be different. Any benzo withdrawal takes time for our brain to readjust to sleeping on our own. Congratulations on being off Mirtazapine, that is a big accomplishment. The rest will all fall into place in it's own time. As your brain heals, you will keep feeling better and sleep will come more easily for you. Meanwhile start using meditation and deep breathing before bedtime and again upon waking up. Do not take any afternoon naps or drink any caffeinated beverages before bed. Of course, no electronic devices in bed since the lighting will just confuse your brain into thinking it's daytime. I wish you well. You did good :)

Hi, I was wondering if you finally got your sleep back? I've been on Mirtazapine for 6 months, I decided to quit this as I felt it was giving me lots of muscle and joint pains that was beyond tolerable. I went from 30mg to 15mg, and that was fine, but started having insominia when I got down to 7.5mg, my last dose was 3.5mg one week ago (Not sure if the speed I came off was too fast but I stayed at each decrease for app. 1-2 weeks). Since my last dose I've been unable to fall asleep at all, I can probably mange to sleep a little if I haven't slept for 2 days or so, and the lack of sleep eventually caused me to have a panic attack. I just want to know if the insomnia eventually got better for you and how long it took?

hey im the same as you just now been over two weeks since I stopped and still no sleep.

Ellie5187
Ellie5187 in reply to kenster1

Curious how either of you are doing with your sleep at this time? I'm having a similar issue but from coming off a different sedating AD. Have you both recovered your sleep. It's been 4 months for me and I'm losing hope. I really can't continue like this.

kenster1
kenster1 in reply to Ellie5187

hi I was on mirtazapine for years came off them gradually the last week on smallest dose and week of cold turkey was hell.took one sertraline had to go to hospital ended up on mirtazapine again.my sleep is 50/50.

Ellie5187
Ellie5187 in reply to kenster1

I’m sorry to hear. When I tried to reinistate my AD (amitriptyline) the sleep did not improve either. Are you seeing any progression at least?

Ellie5187
Ellie5187 in reply to Ellie5187

Kenster, did the sertaline seem to make things worse?

kenster1
kenster1 in reply to Ellie5187

I lie in bed for ages in deep thought and then dose off but I have a habit of waking up through the night.usually up about 7.30am

kenster1
kenster1 in reply to Ellie5187

ive got those not taken them yet doctor gave me them for the spasms don't want to mix them ad be like a zombie.

Ellie5187
Ellie5187 in reply to kenster1

Ahhh I see. I had a bad experience with Zoloft. It caused insomnia for me, which spiraled into sleep anxiety, then amitriptyline and now withdrawal. Do you feel your insomnia is caused by mirt withdrawal or excessive thoughts / worries ect. Thanks for your replies btw. :)

kenster1
kenster1 in reply to Ellie5187

my insomnia was caused by the death of my son.each night for the last 19 years I lie in bed thinking about it.i wasn't present when his accident happened but I try to picture myself at the scene so I can be with him in his final moments.hard to explain really I know what happened but when I dose off its like I jolt up with other scenarios of how he died.

Ellie5187
Ellie5187 in reply to kenster1

I’m so sorry. I can only imagine the pain that must bring you. Would speaking to a therapist help with this, or is that something you have likely tried. I will pray for you and your son tonight and that you get some sleep. <3

kenster1
kenster1 in reply to Ellie5187

yeah I went to therapy for a couple of years waiting to go back again hopefully sometime in may and thank you for your kind words.

Wow you must have such a wonderful caring doctor, I was on a switching from the Mitrazapine to citalopram and was told to drop 15mg per night, oh my goodness I felt so so very ill, and had to up my Mitrazapine. I am too scared to say how I am feeling in case they do the same again.i think the only advice I will give you for your sleep is to no t make it too much of a battle which I know is hard. Why can’t they all be as good as your doctor. X

You may also like...